I had called the MS clinic to see if they could prescribe something for me to help me lay in the MRI machine for the hour and half that I half to. I am having a flair with my shoulder pain and it then causes spasms that make my shoulder blade pull in towards my spine. It creates great discomfort and I am unable to lay in one position for any length of time.
So I googled the Lorazepam that she phoned into my pharmacy and it says that it is for anxiety? Will this still help ease my shoulder problem or does it mean that I just won't care about it. I just don't want to have to redo this MRI if I can't handle laying there for that long. I'm really concerned about this as it took so long to get this appointment in the first place.
On a lighter note, they have a severe thunderstorm watch out for us with a chance of hail and damaging winds, so yipee, something more to look forward too. lol
The Lorazapam is indeed for anxiety so therefore it relaxes you. What milligram strength did they call in for you? Hopefully it will relax you enough to where your shoulder won't act up. Tell the technician that your shoulder is bothering you, so they are aware that if starts acting up, you may need to come out of the machine and stretch it out. Don't lay there in pain if you don't have to....
When you talked about thunderstorms, it reminded me of my last brain MRI of a few months ago. The power went out right during the exam. The lights were flashing inside the machine and making all kinds of noises. That's when "I" need something for anxiety. What a weird experience. The emergency generators kicked on and the scan continued. I do have a couple pictures that were taken while the power was flickering. It's the funniest looking piece of my brain that I have ever seen.
If the thunderstorm is too bad, they might delay your scan all together. Let us know how it went girlfriend.
Lorazepam is the generic name for Ativan. It's in the same class of drugs as Valium, Xanax, Klonopin and quite a few others, all of which are considered 'tranquilizers.' So yes, it's for anxiety. It's not a muscle relaxer, if that's what you'd been hoping, but it should help you through the MRI. You might feel a little spacy for a while, depending on the dosage, so plan not to drive until that has passed.
Good luck with the MRI! You've sure waited long enough. I hope your thunderstorms are minor and quickly gone.
I just looked it up and it says its an antianxiety/ sedative/hypnotic .. one use is for pre procedures.. It can take between 90 - 120 minutes to be effective .. You should ask dr. or pharmacist how when to take it. You will do well with this .. You better not drive though.
We have thunder storms threatening now also. I love all types of weather and storms are very welcome. We really need some rain . I don't water my plants as much so it great when Mother Nature can help out.
Much love and many good wishes and throw in a couple of hugs too ... :)
you'll do good, goggle it and see if it will tell you how long before it begins to work, and then take it as close to the procedure as you can.I had Valium for my last one,i hardly remember it.i was having the startle reflex to often to feel comfortable that time.all went very well.yes, you
ll need someone as your driver, and shouldn't drive that day at all.good luck with the test and all else, take care,humming 4u
Thanks for all the info everyone. Heather the dosage is 1mg. The pharmacist said to take one an hour before the procedure and 1 just before I go in. He seemed to think that it would help my shoulder. I don't understand why a muscle relaxant wasn't prescribed?
We're getting some storms rolling through right now and I checked the weather for tomorrow and Toronto where I'm having the MRI done is to get thunderstorms. Sure hope that it doesn't cut the power.lol I will tell the tech of my shoulder problems and hopefully all will go well. My dad is taking me so I don't have to worry about driving. I won't come home tomorrow night as it will be close to 1am before we get back to my parents place so I'll just crash there for the night.
It's going to be a long day as I'm working in the morning and then have to be in Toronto at 4pm for the EP and then 8pm for the MRI, apparently I misread the time so it is an hour earlier than I had originally thought. (sure miss that brain) Hopefully we can leave Toronto by 10pm the latest. It will take almost 3 hours to get to my parents place from there. Good thing I booked Tuesday off from work.
Thanks for the luck and good wishes for tomorrow.
Hugs to you all
Hey Sweetie, I have found over the many many months I have dealth with hip contractures, muscle spasticity and the unrelenting muscle spasms that the Xanax I take has helped immensely with the muscle pain. Of course I take a cocktail mixture of Flexeril and Xanax and that seems to make it feel even better. Xanax is a close cousin to Lorazepam. It should help your shoulder out during the procedure and if it seems to bring some relief to you, maybe ask your Dr for a script if it.
Hey there Hon, oh my that would be great if it did work. I have not yet found anything that has helped me. Although I was without a family doc for quite a while and then got this last one who didn't want to give me anything till I was diagnosed other than percacet which only dulled the pain a bit. He had now passed away so once again I am on the search for a new GP. I'm hoping to get answers this time and then maybe someone will start giving me something for all the spasms and pain I get.
I really hope you are right and that it gets me through tomorrow. I am somewhat claustrophobic so it should at least help with that. Thanks for the luck and I'll let you know how it goes.
Oh yes the Lorazepam will help with the clausterphobic feeling and ask for some warm blankies.
Dr's need to give people something to relieve their symptoms. Some of us deal with it not so good, I am one of those people. I am lucky and have a sympathetic Internal Med Dr and PCP. The last time I seen my IM Dr she understood exactly the pain I was going through with the Stills and prescribed me Tylenol 3 to take every 4 hours and not miss a dose. Between the Flexeril, Xanax, Tylenol 3 my pain has been down to a minimum. Even with all me joints a crackin' :)
If the Lorazepam works than tell your GP about it, also ask about a muscle relaxer, they seem to be okay in giving scripts out for that moreso than the Lorazepam or Xanax. I hope you get answers soon, Sweetie.
Craig takes Ativan for his muscle spasms. It works better than some of the other things he has tried in that he can take it and still work and function normally without drowsiness. His back spasms and leg tightness goes away with it.
The meds like Ativan are used for many things. Ativan itself is a little too short-acting to be a great muscle relaxant, but others are often used as muscle relaxants sometimes alone and sometimes along with other meds.
And some people like the Ativan because it works quickly and doesn't drug them out all day.
With 2 mg on board you should do very well. DO NOT plan to drive home. And no, they won't let you spend the night in the MRI machine!
take the lorazepam hun its a very low dose and will help you relax in the scanner, I hope it goes well for you, I think they should play quiet music its so boring in that machine, to day I did my mental shoping list in there for an hour, cant remember what i need to buy now ,lol
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.